Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
Avatar universal

Labs and Changes

Its been awhile, but sadly, the same song...
I had attempted another NDT, Naturethroid, and put on a good amount of weight and lost quite a bit of hair. So, out of network, I saw a doctor willing to work with supplements and hormones and returned to a combo of Levoxyl/Cytomel, will bring in Selenium, some B12 and an Adrenal Support.  Also recommended was a very small amount of liquid Iodine 1-2 x a week.

Here are the past two labs and the medication doses I was on.  Since the change to Tirosent and the increase to 30 mcg Cytomel, I am more tired.
And can't seem drop an ounce of weight, despite a really strict diet.  Are we missing something?

June Labs:  Levoxyl 50 mcg  Cytomel 20 mcg  155lbs

TSH:              0.010 L  Range: 0.178-4.530
Free T4          0.72 L   Range: 0.80-1.73
T3, Free         3.0        Range: 2.0-4.7
Reverse T3    6.9   L   Range:  7.5-19

August Labs: Levoxyl 75 mcg  Cytomel 25 mcg  151 lbs

TSH:             0.005  L    Range: 0.178-4.530
Free T4         0.98          Range: 0.80-1.73
T3, Free        3.8            Range: 2.0-4.7
Reverse T3    9.4   L      Range:  7.5-19

Due to issues with Levoxyl 75 dissolving before I could swallow it and some compounding reactions, we switched to
75 Tirosent  And increased the Cytomel from 25 to 30...a half and a quarter of the 25 mcg in the am, and a half of the 25 in the afternoon.
Why am I still so tired?
Whats with the weight?  I walk daily, am gluten free, eat 1 egg in the am, and a healthy meal of protein in the evening..
Any thoughts, folks?

Thanks, in advance.

6 Responses
Avatar universal
Are you tired all day, or mostly in the morning and then improving in the afternoon, especially with any activity?  Or are you good in the morning and tire out toward day's end?  
Avatar universal
Hi,
I wake up tired.  I take my dose at 7am, and generally sleep til 9am.

I get tired again, around 3.  Take my second dose of Cytomel around 4pm, and am generally in bed by 11.
Avatar universal
Your free T4 is lower than many people find to be optimal.  Should be mid-range or higher.  Yours is only at 20% of the range.  Assuming that you did not take your T3 med in the morning before the blood draw, your Free T3 is at 67 % of its range, so there is room to increase as needed to relieve symptoms.  Is your doctor willing to increase your meds as needed to relieve symptoms?

Hypo patients are frequently too low in the ranges for Vitamin D, B12 and ferritin, all of which can cause symptoms as well.  Have you tested for those recently?  Are you supplementing for any of those?

One further possibility is cortisol.  Have you been tested for cortisol?  
1 Comments
Hi, gimel.  I am on D3, recently B12, no Ferritin, or testing.  And have not tested cortisol.  I see the other Endo, Monday.
Thanks for the response.
Avatar universal
Did you take your med the morning before blood draw for those tests?

Can you get the D and B12 tested if not done recently?  Also do you think you can get the ferritin and cortisol tests done?
1 Comments
Hi, Gimel..I did not see this message, til today.  In the 2 months since I wrote this, we've truly hit a wall.  My traditional endo saw my labs, and felt I was on far too much.  He prescribed 90 Armour.  I have been even worse, then before. His fixation on the TSH and t4 being in range, completely ignored that the t3's took a total nose dive, by 60%.  The NP felt supplimenting the Armour with Cytomel would help.  I decided to return to Tirosint, 75 and 20 Cytomel and feel worse then ever.  I am to have labs again, tomorrow.
The hormonal NP is expensive, but seemed to have a better grasp on things. B12 and D are in the labs.  Not the Cortisol.
Avatar universal
Btw, Here are the last labs, and I gained 5 lbs back, that had been lost in August.
TSH              0.005L   (0.178-4.530)
FT4               0.98L     (0.80-1.73
FT3               3.8         (2.0-4.7)
T3, Reverse  9.4         (7.5-19)

This was Armour 90  Now, 156lbs.
Avatar universal
Your August labs were better than June, but still not optimal for you.  In spite of that your doctor decided that your dosage was to high, no doubt due to the suppressed TSH, in spite of the fact that your Free T4 was only 20% of its range, and your Free T3 was at 67% of its range.  Clearly the doctor does not know or accept that there are scientific studies showing that when taking thyroid medication, the TSH frequently becomes suppressed.  That does not mean the patient is hypothyroid, unless there are associated hyper symptoms due to excessive level of Free T4 and free T3, which clearly was not the case.  

If I understand correctly, your medication was increased from an equivalent of 110 mcg of T4 in June to 150 mcg in August, but then the doctor ignored everything else but TSH, and your med was reduced to the equivalent of 99 mcg of T4 currently.  That would be a 33% reduction, so no wonder would have seen an increase in hypo symptoms.

A couple of questions.  You mentioned new labs, but the ones just above are the same as those posted Aug. 12th.  Are those the latest you have?  Second, did you take your med the morning before the blood draw for those lab results?
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child